Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2001, 4:44 PM EDT for Bulloch County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 26, 2001, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Bulloch County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:55 PM EDT | Hail 1.75 | Stilson, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
826 WUUS52 KCHS 262045 SVRCHS GAC031-262115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 444 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 515 PM EDT. * AT 444 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR IVANHOE...OR ABOUT 7 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3230 8160 3223 8144 3226 8144 3234 8149 NNNN RVT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT TUE JUN 26 2001 RETURNING TO MORE OF A TYPICAL SUMMER PATTERN THE NEXT FEW DAYS AS THE UPR LOW CONTINUES TO RETROGRADE AND THE BERMUDA HIGH BUILDS W INTO THE CWA. NO SIGNIFICANT SHORTWAVE ENERGY IS EXPECTED FOR NEXT FEW DAYS OTHER THAN WEAK RIPPLES THAT MAY MOVE OUT OF THE GULF AND NE ACROSS THE CWA. WILL RETURN TO MORE DIURNAL TYPE ACTIVITY FOR THE MOST PART. WILL GENERALLY NEED TO RELY ON SEABREEZE AND RESULTANT BNDRIES AS FOCUS FOR ACTIVITY. UPR RIDGE TO BUILD OVER THE AREA TO HELP STABILIZE ATMOSPHERE BUT SHOWERS/TSTMS CANNOT BE RULED OUT. CWF...HI PRES BLDG ACRS SC WATERS WL KP FLO LGT SE/E THRU PD WI WVS 3 FT OR LESS. ONLY WDLY SCT/ISOLD PCPN XPCTD WI BST CHC ACRS GA WATERS WHERE LESS SHEAR EXISTS IN LOW LVLS BY THU. CHS 71 87 71 87 / 20 30 20 30 SAV 70 87 71 87 / 20 40 30 30 CHL 76 84 76 84 / 20 30 20 30 NBC 73 88 73 87 / 20 30 20 30 RBW 69 89 68 89 / 20 30 20 30 .CHS... GA...NONE. SC...NONE. SLF/WOODWORTH
In the hours before
Local storm report, Jun 26, 2:46 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
246 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....I
0235 PM 3 S SYLVANIA GA .88 INCH HAIL
06/26/01 SCREVEN REPORTED BY SCREVEN 911
CENTERThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 45 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.